MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD OFFSET MANDIBULAR COMPONENT 50MM / 9 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD OFFSET MANDIBULAR COMPONENT 50MM / 9 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bacterial Infection (1735); Failure of Implant (1924)
Date of Event 06/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00072, 0001032347-2021-00074, 0001032347-2021-00075.Date of event was reported to be (b)(6) 2020 or (b)(6) 2020.Explantation date was reported to be (b)(6) 2020 or (b)(6) 2020.Concomitant medical products: tmj system left fossa component, small, part# 24-6563, lot# 503520b; unknown mandible screw, part# ni, lot# ni; unknown fossa screw, part# ni, lot# ni.Initial reporter ¿ patient¿s mother.
 
Event or Problem Description
It was reported the patient underwent a revision to remove temporomandibular joint implants on the left side due to infection and loosening.Seven (7) years following implantation, the patient went to urgent care and pus pockets were found around the area of the devices.The patient was transferred to a hospital and it was discovered that screws were loose in the bottom implant.The surgeon reportedly believed that the devices were rubbing and caused the infection.The patient was prescribed antibiotics for one (1) month following the explantation.It is planned that the patient will receive new custom devices in three (3) months.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00072, 0001032347-2021-00074, 0001032347-2021-00075, 0001032347-2021-00141, 0001032347-2021-00142, 0001032347-2021-00143.D10 ¿ medical products tmj system left fossa component, small, part# 24-6563, lot# 503520b unknown mandible screw, part# ni, lot# ni, unknown mandible screw, part# ni, lot# ni, unknown mandible screw, part# ni, lot# ni, unknown mandible screw, part# ni, lot# ni, unknown fossa screw, part# ni, lot# ni.This report is being submitted to update additional information in section b3, b5, b7, d6b, d10, e1, e2, e3, g2, h2, h6 and h10.
 
Event or Problem Description
It was reported the patient underwent a revision to remove temporomandibular joint implants on the left side due to infection and loosening.Seven (7) years following implantation, the patient went to urgent care and pus pockets were found around the area of the devices.The patient was transferred to a hospital and the devices were explanted.It was found that the left temporomandibular joint implant failed at its attachment to the ramus of the mandible and all four (4) screws that had been attached to the native body/ramus were floating.There was an open wound in the mouth and this was likely the source of the infection.The surgeon reportedly believed that the devices were rubbing and caused the infection.The patient was prescribed antibiotics for one (1) month following the explantation.It is planned that the patient will receive new custom devices in three (3) months.It was reported that no further information is available.

Brand Name
TMJ SYSTEM LEFT STANDARD OFFSET MANDIBULAR COMPONENT 50MM / 9 HOLE
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11344855
Report Number0001032347-2021-00073
Device Sequence Number5035689
Product Code LZD
UDI-Device Identifier00841036064884
UDI-Public(01)00841036064884(17)181201(10)502310
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Model NumberN/A
Device Catalogue Number24-6651
Device Lot Number502310A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age19 YR